Alert archive / Illinois / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 110, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 24, 1997, 6:06 PM CDT for Mason County, Menard County, Illinois. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 24, 1997, 6:06 PM CDT (23:06 UTC)
- Expired
- Aug 24, 1997, 6:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
Counties Mason County, IL, Menard County, IL
The radar
The Lincoln radar (KILX), 44 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 24, 2:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.1 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -283 J/kg
- Mixed-layer LCL
- 1391 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 282 m²/s²
- 0-3 km storm-relative helicity
- 389 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSPI 242306 RRA SVRSPI ILC125-129-242345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 606 PM CDT SUN AUG 24 1997 * SEVERE THUNDERSTORM WARNING FOR SOUTHERN MASO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 2:01 AM CDT, 16 hours 5 minutes earlier.
Area forecast discussion, Aug 24, 2:01 AM CDT, 16 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 200 AM CDT SUN AUG 24 1997 CRNT CONVECTION ON THE WAIN AS LEAVING BEST AREA OF THTE ADV AND MOIST CONVERGENCE. THIS REFLECTED IN SAT LOOPS AS TOPS WARMING AND COOLERST TOPS IN ERN IA WHERE STORMS DUMPING HVY RAIN AND POSSIBLE TRAINING. MDLS SEEM TO VERIFY WELL WITH CRNT SIT AND HANDLE FCST TRENDS IN SIMILAR FASHION. GREATEST CHC FOR PCPN WILL BE NORTH OF WARM FRONT WHERE BEST THTE ADV AND UP LVL DYNAMICS EXIST. HOWEVER CRNT CONVECTION WILL PROBABLY PUT DOWN BNDRYS THAT WILL INTERACT WITH A MORE MOIST AND UNSTABLE AIRMASS FCSTD TO ADVECT INTO NRN IL AND CNTRL IL THIS AFTN INTO TONIGHT. PLUS FRONT FROM SRN MN INTO S.D. SHOULD ALSO MAKE ITS WAY INTO STATE TON ADDING TO THE CHCS OF STORMS. WILL RECOMMEND CHC FOR TRWS THIS AFTN AND INTO TON OVR ALL OF CWA. LIKE DY1 SINCE MDLS FCST MDT CAPE...HELICITY AND SHEAR OVR AREA THIS AFTN AND TONIGHT COMBINING WITH DWPTS AROUND 70. FRONT WILL STALL OVR AREA AS IT BECOMES PARALLEL TO FLOW BY TOM MORN. THIS WILL GIVE PLACE FOR MORE CONVECTION TO FIRE INTO TUE. FWC CLOSE TO CRNT TEMPS AND SINCE BLV CLOUDS WILL BREAK UP TO ALLOW FOR SOME HEATING...WILL STICK W/ CRNT FCST HIGHS: FOR TDY. CRNT FCSTD LOWS TON LOOK GOOD AS FRONT SHOULD PUSH SOUTH OF MOST OF CWA AND TEMPS BEHIND FRONT ARE SAME AS AHEAD OF FRONT. PIA 82/61 34 SPI 83/63 34 DEC 82/62 34 CMI 81/62 34 LWV 84/64 24 AUTEN
In the hours before
Special weather statement, Aug 24, 5:57 PM CDT, 9 minutes before
ILZ027-029-031-037-038-250100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 557 PM CDT SUN AUG 24 1997 ...PART OF THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED... THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM SEVERE THUNDERSTORM WATCH NUMBER 715: KNOX...PEORIA...TAZEWELL...MCLEAN...AND WOODFORD. THE POTENTIAL FOR SEVERE WEATHER THIS EVENING HAS SHIFTED TO THE SOUTH OF THESE COUNTIES. GEELHART
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 10:35 AM CDT | Severe Thunderstorm Warning | ILX | Macon | 25 min |
| Aug 24, 12:32 PM CDT | Severe Thunderstorm Warning | ILX | Douglas | 28 min |
| Aug 24, 12:48 PM CDT | Severe Thunderstorm Warning | ILX | Coles | 27 min |
| Aug 24, 1:17 PM CDT | Severe Thunderstorm Warning | ILX | Stark | 43 min |
| Aug 24, 1:26 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Coles, Edgar | 49 min |
| Aug 24, 1:52 PM CDT | Severe Thunderstorm Warning | ILX | Woodford | 38 min |
| Aug 24, 2:04 PM CDT | Severe Thunderstorm Warning | ILX | Peoria | 41 min |
| Aug 24, 2:51 PM CDT | Tornado Warning | ILX | Logan, Tazewell | 39 min |
| Aug 24, 3:17 PM CDT | Severe Thunderstorm Warning | ILX | Tazewell | 43 min |
| Aug 24, 3:27 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, McLean | 48 min |
| Aug 24, 3:54 PM CDT | Severe Thunderstorm Warning | ILX | Macon | 36 min |
| Aug 24, 4:09 PM CDT | Tornado Warning | ILX | Logan | 51 min |
| Aug 24, 4:24 PM CDT | Tornado Warning | ILX | Christian, Macon, Shelby | 36 min |
| Aug 24, 5:01 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Shelby | 44 min |
| Aug 24, 5:25 PM CDT | Tornado Warning | ILX | Mason, Menard | 35 min |
| Aug 24, 5:28 PM CDT | Severe Thunderstorm Warning | ILX | Champaign | 32 min |
| Aug 24, 6:21 PM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 39 min |
| Aug 24, 6:51 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Mason, Menard | 39 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.